I am 6 months post treatment. I endured 48 weeks of combination therapy (interferon/ribavirin) and am Type 1a. I started off with 5 million copies and have been undetectable ever since my 4th week of treatment. So it appears that I am a successful responder. The treatment really took a toll on me and I required weekly nuepogen and procrit injections for low blood counts. During treatment I had constant headaches and bone pain. Many will say there is no such thing as bone pain but I beg to differ. Anyways...I am now 6 months post treatment and am still in pain. I have headaches all the time and my hips/lower back hurt all the time. I was given Ultracet and it doesn't help the pain. At most on good days it will take the edge off but that is about it. I don't know what to do. I told my Hep C doc and he said to address it with my PC physician, who told me to address with my Hep C doc. I don't know how to go about getting relief from my pain. I think I am afraid to stress the issue because I am 3 years clean and I don't want my Doctors to think that I am trying to get pain meds off of them. I think they are going to think that I am just making this up because nothing appears to be wrong with me on the outside. I don't know what to do. Has anyone else experienced this pain? If so, what were you treated with?
Sorry you are still having problems. I'm also 6 months post treatment though I only did 24 weeks of interferon/riba. I had some problems with pain and headaches immediately after treatment but am fine now.
It is true that neupogen can cause bone pain, in fact it says so on the side effects of neupogen.
Unfortunately as you have found, there isn't much support for those who have post treatment side effects.
Are you exercising ? Did you exercise during treatment ?
Are you taking calcium and vitamin D? Hopefully you did during treatment.
Treatment can indeed be very hard on our bones.
Treatment is hard on our body.
Physical muscular tension can cause pain.. The problem is we react to pain by further tensing up. Neck tension can cause headaches.
I think it's important to have body work to help us recoup after treatment.
My advice is to get a good therapeutic massage. In fact you may need a series. You might also need to see a chiropractor. Yoga can help too.
Getting body work to help your muscles relax and exercising, walking is fine, can help improve your condition. I'd encourage you to do stretches and deep breathing exercises, too.
Pain relievers only mask the pain. They do not deal with the cause.
I had bone pain during treatment and had to take tramadol for it. I dont have bone pain anymore 6 months post, but I can tell you it is very real! Hopefully it will not take much longer to get over your post treatment sx. Orphaned had the best suggestions to try. At least if it takes a long time to get past this pain you will be doing your best to live with it and make the pain less. Drugs would only be a temporary fix anyway and taken long term would get you in a bigger mess! Best wishes
Oh, I've had bone pain. And I have been in constant pain since 2005 and that was before I was treated. I was just treated beginning Apr. 19-July 9. Am UND but I still have all that pain. It might be cryoglobulins. Might be with you too. Can your Hep Dr. check that out? In any event, go to a pain management practice. Be honest all the way about your history etc. Tell them you are in severe pain. It ***** that you might have to go back on pain meds but you can't live in severe pain like that. I ended up being put on Lyrica for the nerve pain in my face and pain pills and you know what I mean for the other pain. I do not want to become seriously addicted so we all watch me in including me. And I am exploring now the cryoglobulin aspect and seeing a bunch of different docs for different pain in different places and once I can lessen the pain, I will lessen the pills. I can't wait to be free again. Being on it makes a person a helpless child again that anyone can do anything they want to. Yup, I can't wait to be free of it again. So, I just posted how I feel from the bottom of my heart and I hope it helps.
As someone who feels like a broken doll on Neupogen I can more than related to your discomfort.
If the Ultracet is not working I doubt your doctor is going to think you are just trying to get pain meds off them. If anything this may be an indication you are managing your pain the wrong way. If your GI & PCP do not possess the level of expertise in this area than perhaps a Neurologist might more effectively trouble shoot which med (if any) you might respond to. I know seeing another doctor and explaining your medical history is the last thing you probably feel like doing right now but if you are not improving than perhaps it is time to try something different.
Either way recovering from treatment takes time. It varies from one person to another. I am a firm believer in remaining as physically active as possible. I know this is not easy but your body is fighting to heal right now. To get back your Mojo. Being inactive is contrary to all that - Not that I am saying you are - so please do not mistake that.
I know this sounds might sound lame but in the meantime it helps to have something to look forward to. I am not sure if you have any pets or hobbies or how much you enjoy the outdoors but having an interest or activity you enjoy helps tremendously. It is important to not to let pain and discomfort overtake your life since it probably feels like it will be this way forever.
Taking Neupogen and having pain.
Hep C doctor referred me to my primary care physician.
He sends me back to Hep C doctor for help.
In other words no one wants to acknowlege the reality of the pain.
Makes you crazy!!!
Keep your eye on what you have accomplished, and maybe in time your body will repair itself.
I had terrible bone pain after receiving Neupogen.Make sure you take B12 and folic acid and eat healthy.It helped my WBC and improved Hg slightly . I was able to get off Neupogen and have no more bone pain like before
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.